Struggling

Hey everyone, 

It pains me to report any negative news in regard to my “transformation,” but some health issues beyond my control happened late last year that pretty much ruined all my hard work. 😦 I began running at the gym, pretty successfully, and I was so happy that I was finally able to do an activity that I previously told myself I would never be able to do. Over the course of a week I began to feel very lethargic and weak, so I started going to our local doctor who prescribed various meds to try and decrease anxiety. Turns out…it wasn’t an anxiety issue. I ended up in the ICU for 3 days with a heart rate of 40 and below, sometimes reaching 35 in the hospital and my blood pressure was 235/125. The doctors are still uncertain as to what caused this hypertensive emergency, and I’d like to think that the reason why I didn’t have a heart attack and a big reason why I’m still alive at all, is my persistence with exercise and fitness the whole 9 months prior to this incident. 

ImageSo the hospital doctors prescribed FOUR hypertension drugs with no explanation as to why my BP was high. They told me that it wasn’t my weight or lifestyle but couldn’t give me an alternate diagnosis, either. :/ My BP hovered around 125/80, sometimes reaching 135/90, even on all the meds and I never really felt as good as I felt during the summer of 2012. A couple months went by and I went to a few follow-up visits to my cardiologist, nothing seemed out of the ordinary. Then around the beginning of January I started developing a very strange, circular rash on my torso and arms. I ended up in the emergency room 3 times until my cardiologist made me an emergency appointment with a dermatologist. It’s been 3 months since I started seeing the dermatologist and we’re still doing testing every week to see what is going on inside my body. 

What I know now: Because the ICU doctors did NOT test one hypertension med at a time, they never established if less than all 4 of them would be affective. They just started off with 4 and didn’t try anything else. Turns out, I did NOT need all of them, and at LEAST 2 out of the 4 were poisoning my body. The doctor is speculating now that one med gave me Linear IgA Bullous Dermatosis (the circular rash), which is an autoimmune syndrome. AND one of the BP meds gave me a drug-induced lupus-like syndrome, also autoimmune. 

Having both of these drug-induced autoimmune symptoms at the same time has been very debilitating. I have not been to the gym since last September and it bothers me every day. I was put on steroids for a couple months, causing weight gain. I’ve been on a high dose of antibiotics that require weekly blood monitoring and I’ve just been put on Imuran, which is a very strong immunosuppressant. The Imuran will require an additional blood test every week as well. It’s been hell. I can’t tell you all how much I just want to be healthy again. 

ImageI severely hope this is all just drug-induced and that my symptoms are short-term. I’ve been in so much pain and discomfort for almost 7 months now. I’ve been fortunate enough to have a wonderful dermatologist and cardiologist but I hate the burden this has on my work, family and friends.  

I know they all say they’re not tired of me talking about my struggle, but if its weighing on me, I know it’s weighing on everyone else, too. 

Well, that is all I know for now. If you want or warrant an update in the future, I’m sure the final diagnosis and such will be posted. Stay healthy everyone. 

 

If you pray, I’d appreciate prayers. If not, good thoughts would be great. Thanks everyone. 💉💊😷🙏😕

Advertisements